MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; DBD-20G EPIDURAL TRAY

MEDLINE INDUSTRIES INC.; DBD-20G EPIDURAL TRAY
Catalog Number PAIN1074
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that while removing the epidural needle from the patient, a piece broke off and was retained in the insertion site.Reportedly, the needle was removed from the insertion site because the physician found that placement was not correct.The physician was required to create an incision at the needle insertion site and remove the broken needle piece with a clamp.Reportedly, this incision site was closed with a steri-strip.The patient was not under general anesthesia at the time of this incident.The intended unidentified procedure was reportedly cancelled and rescheduled.A used sample was returned to the manufacturer and the reported product issue was confirmed however no definitive root cause could be determined.No serious injury or follow-up care reported.No impact to patient stability reported.Due to the reported incident, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that while removing the epidural needle from the patient, a piece broke off and was retained in the insertion site.

Common Device Name
DBD-20G EPIDURAL TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7483569
Report Number1417592-2018-00021
Device Sequence Number160307
Product Code OGE
UDI-Device Identifier10889942487585
UDI-Public10889942487585
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberPAIN1074
Device Lot Number17NB4712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR
Patient Weight77